Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS Columbia, SC

June 11, 2007Bamberg County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 11, 2007, 6:00 PM EDT for Bamberg County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 6:00 PM EDT (22:00 UTC)
Expired
Jun 11, 2007, 6:30 PM EDT
In force
30 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Bamberg County, SC

The radar

The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 1:31 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 976 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
976 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 112200
SVRCAE
SCC009-112230-
/O.NEW.KCAE.SV.W.0080.070611T2200Z-070611T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
600 PM EDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 630 PM EDT

* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EHRHARDT...OR ABOUT 10 MILES SOUTH OF BAMBERG...AND WAS NEARLY
  STATIONARY. 

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EAST CENTRAL GEORGIA.

LAT...LON 3326 8100 3315 8120 3303 8106 3315 8085

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:32 PM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 11, 2:32 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
232 PM EDT MON JUN 11 2007

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE CAROLINAS
TONIGHT AND TUESDAY. THIS COMBINED WITH MODERATE INSTABILITY
DURING THE WILL KEEP THE WEATHER UNSETTLED AND KEEP THE CHANCE FOR
SHOWERS AND THUNDERSTORMS IN THE FORECAST.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
THUNDERSTORMS DEVELOPING OVER THE CWA THIS AFTERNOON IN ADVANCE OF
UPPER SHORT WAVE. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM
THIS EVENING FOR ENTIRE CWA. MODERATE INSTABILITY AND SUFFICIENT
WIND SHEAR TO SUPPORT SEVERE WEATHER THREAT. WET BULB ZERO JUST
OVER 10000 FEET SUGGESTS LARGE HAIL THREAT.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/...
UPPER LOW WILL DROP SOUTH THROUGH THE OHIO VALLEY TONIGHT AND OVER
THE CAROLLINAS TUESDAY AND TUESDAY NIGHT. COLD POOL ALOFT WILL
STEEPEN LAPSE RATES AND ENHANCE INSTABILITY AGAIN ON TUESDAY.
CROSS TOTALS...TOTAL TOTALS INDICES ARE HIGH WITH A WET BULB ZERO
AT 10000 FT OR BELOW. SO EXPECT THUNDERSTORMS TO DEVELOP AGAIN
TUESDAY AFTERNOON. WITH COLD AIR ALOFT WITH UPPER LOW...HAIL WILL
BE A CONCERN. UPPER LOW SLOWLY DRIFTS TO JUST SOUTH OF THE STATE
ON WEDNESDAY BUT TROF AXIS CONTINUE OVER THE AREA. THUS CHANCE OF
AFTERNOON THUNDERSTORMS CONTINUES AGAIN ON WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
UPPER LOW JUST OFF MID-ATLANTIC COAST THURSDAY THROUGH SATURDAY
WITH S CAROLINA JUST TO THE WEST IN NORTHERLY UPPER FLOW. SHORT
WAVES EMBEDDED IN THIS FLOW ALONG WITH WEAK TO MODERATE
INSTABILITY WILL BE SUFFICIENT TO KEEP A CHANCE-SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. ACTIVITY SHOULD MOVWE
EAST OF THE CAE CWA ON SUNDAY TROF AXIX MOVES EAST AND UPPER RIDGE
BEGINS TO BUILD OVER THE SE US.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING OVER THE AREA.
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. SOME OF THE
STORMS COULD BE STRONG. THE ACTIVITY IS EXPECTED TO DIMINISH LATER
THIS EVENING. A PERIOD OF MVFR VSBYS POSSIBLE LATE TONIGHT/EARLY
TUESDAY MORNING...DEPENDING ON THE EXTENT OF ANY LINGERING DEBRIS
CLOUDINESS. WILL EXPECT A CHANCE OF THUNDERSTORMS AGAIN TUESDAY
AFTERNOON...MAINLY AFTER 18Z.

TUESDAY NIGHT THROUGH SATURDAY...A CHANCE OF SHOWERS OR THUNDERSTORMS.
OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&
Hazardous weather outlook, Jun 11, 5:00 AM EDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
500 AM EDT MON JUN 11 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120900-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
500 AM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT...ESPECIALLY ACROSS THE CENTRAL SAVANNAH RIVER AREA.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
AREA TODAY AND CONTINUE INTO TONIGHT. THE STRONGEST STORMS
WILL LIKELY BE THIS AFTERNOON AND EVENING. A FEW COULD BECOME
SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS AROUND
60 MPH. SOME OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY
RAIN WITH AMOUNTS FROM 1 TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jun 11, 2:57 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
257 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             12 NNW LANCASTER        34.88N 80.86W
06/11/2007  M1.75 INCH       LANCASTER          SC   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL AT INDIAN LAND.

0213 PM     HAIL             3 S LANCASTER           34.68N 80.78W
06/11/2007  M1.75 INCH       LANCASTER          SC   LAW ENFORCEMENT

0244 PM     HAIL             HEATH SPRINGS           34.59N 80.67W
06/11/2007  M0.88 INCH       LANCASTER          SC   LAW ENFORCEMENT

&&

DS
Local storm report, Jun 11, 3:24 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
324 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             15 N CAMDEN             34.48N 80.61W
06/11/2007  M0.75 INCH       KERSHAW            SC   EMERGENCY MNGR

            PENNY SIZE HAIL ON HWY 521/601 AT WESTVILLE.

&&

DS
Local storm report, Jun 11, 4:48 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
448 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     6 N WINNSBORO           34.46N 81.09W
06/11/2007                   FAIRFIELD          SC   DEPT OF HIGHWAYS

            TREES DOWN IN THE TOWN OF WHITE OAK.

0430 PM     HAIL             RIDGEWAY                34.31N 80.96W
06/11/2007  M0.88 INCH       FAIRFIELD          SC   LAW ENFORCEMENT

            NICKEL SIZE HAIL AND POWER OUTAGES IN THE TOWN OF
            RIDGEWAY.

&&

DS
Local storm report, Jun 11, 5:01 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
501 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     6 SE BISHOPVILLE        34.16N 80.17W
06/11/2007                   LEE                SC   LAW ENFORCEMENT

            TREES DOWN IN THE TOWN OF WISACKY ON COOPERS MILL RD.

&&

DS
Local storm report, Jun 11, 5:09 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
509 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             8 SW CAMDEN             34.18N 80.71W
06/11/2007  M0.75 INCH       KERSHAW            SC   PUBLIC

            PENNY SIZE HAIL IN THE TOWN OF ELGIN.

&&

DS
Local storm report, Jun 11, 5:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
551 PM EDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     7 E BLYTHEWOOD          34.22N 80.85W
06/11/2007                   RICHLAND           SC   DEPT OF HIGHWAYS

            TREES DOWN ON LANGFORD RD, AND SMYRNA CHURCH RD.

0500 PM     HAIL             11 WSW SNELLING         33.18N 81.63W
06/11/2007  M0.88 INCH       BARNWELL           SC   OTHER FEDERAL

            NICKEL SIZE HAIL ON HWY 125 AT SAVANNAH RIVER SITE
            BARRACADE 6.

&&

DS

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:16 PM EDTSevere Thunderstorm WarningCAELancaster44 min
Jun 11, 2:03 PM EDTSevere Thunderstorm WarningCAELancaster42 min
Jun 11, 2:50 PM EDTSevere Thunderstorm WarningCAEKershaw55 min
Jun 11, 3:37 PM EDTTornado WarningCAEFairfield38 min
Jun 11, 4:12 PM EDTSevere Thunderstorm WarningCAEFairfield33 min
Jun 11, 4:16 PM EDTSevere Thunderstorm WarningCAELee44 min
Jun 11, 4:26 PM EDTSevere Thunderstorm WarningCAEKershaw, Richland34 min
Jun 11, 4:56 PM EDTSevere Thunderstorm WarningCAEBarnwell49 min
Jun 11, 5:42 PM EDTSevere Thunderstorm WarningCAESumter35 min
Jun 11, 5:48 PM EDTSevere Thunderstorm WarningCAEMcCormick42 min
Jun 11, 6:11 PM EDTSevere Thunderstorm WarningCAEOrangeburg34 min
Jun 11, 6:37 PM EDTSevere Thunderstorm WarningCAEBamberg14 min
Jun 11, 6:40 PM EDTSevere Thunderstorm WarningCAEOrangeburg50 min
Jun 11, 6:57 PM EDTSevere Thunderstorm WarningCAECalhoun, Lexington, Richland48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.